×

zbMATH — the first resource for mathematics

A Chebyshev pseudospectral multidomain method for the soliton solution of coupled nonlinear Schrödinger equations. (English) Zbl 1261.65103
Summary: The collision of solitary waves is an important problem in both physics and applied mathematics. In this paper, we study the solution of coupled nonlinear Schrödinger equations based on pseudospectral collocation method with domain decomposition algorithm for approximating the spatial variable. The problem is converted to a system of nonlinear ordinary differential equations which will be integrated in time by explicit Runge-Kutta method of order four. The multidomain scheme has much better stability properties than the single domain. Thus this permits using much larger step size for the time integration which fulfills stability restrictions. The proposed scheme reduces the effects of round-of-error for the Chebyshev collocation and also uses less memory without sacrificing the accuracy. The numerical experiments are presented which show the multidomain pseudospectral method has excellent long-time numerical behavior and preserves energy conservation property.

MSC:
65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
35Q55 NLS equations (nonlinear Schrödinger equations)
65L06 Multistep, Runge-Kutta and extrapolation methods for ordinary differential equations
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ablowitz, M.J.; Segur, H., Solitons and the inverse scattering transform, (1981), SIAM Philadelphia · Zbl 0299.35076
[2] Agrawal, G.P., Nonlinear fiber optics, (2001), Academic Press San Diego
[3] Aydin, A.; Karasozen, B., Multisymplectic integration of coupled nonlinear Schrödinger system with soliton solutions, Int. J. comput. math., 86, 864-882, (2009) · Zbl 1165.65084
[4] Aydin, A.; Karasozen, B., Symplectic and multisymplectic methods for the coupled nonlinear Schrödinger equations with periodic solutions, Comput. phys. commun., 177, 566-583, (2007) · Zbl 1196.65139
[5] Bandrauk, A.D.; Shen, H., Exponential split operator methods for solving coupled time dependent Schrödinger equations, J. chem. phys., 99, 1185-1193, (1993)
[6] Bandrauk, A.D.; Shen, H., Higher-order split-step exponential methods for solving coupled nonlinear Schrödinger equations, J. phys. A: math. gen., 27, 7147-7155, (1994) · Zbl 0842.65084
[7] Baltensperger, R.; Trummer, M.R., Spectral differencing with a twist, SIAM J. sci. comput., 24, 1465-1487, (2003) · Zbl 1034.65016
[8] Berkhoer, A.L.; Zakharov, V.E., Self-excitation of waves with different polarizations in nonlinear media, Sov. phys. JETP, 31, 486-490, (1970)
[9] Boyd, J.P., Chebyshev and Fourier spectral methods, (1989), Springer
[10] Bressan, N.; Quarteroni, A., Analysis of Chebyshev collocation method for parabolic equations, SIAM J. numer. anal., 23, 1138-1154, (1986) · Zbl 0618.65111
[11] Canuto, C.; Hussaini, M.Y.; Quarteroni, A.; Zang, T.A., Spectral methods in fluid dynamics, (1988), Springer-Verlag New York · Zbl 0658.76001
[12] Canuto, C.; Quarteroni, A., Spectral and pseudospectral methods for parabolic with nonperiodic boundary conditions, Calcolo-CALCOLO, 18, 197-217, (1981) · Zbl 0485.65078
[13] Chen, Y.; Zhu, H.; Song, S., Multisymplectic splitting method for the coupled nonlinear Schrödinger equation, Comput. phys. commun., 181, 1231-1241, (2010) · Zbl 1219.65149
[14] Chen, J.B.; Qin, M.Z.; Tang, Y.F., Symplectic and multisymplectic method for the nonlinear Schrödinger equation, Comput. math. appl., 43, 1095-1106, (2002) · Zbl 1050.65127
[15] Chow, K.W., Periodic waves for a system of coupled, higher order nonlinear Schrödinger equations with third order dispersion, Phys. lett. A, 308, 426-431, (2003) · Zbl 1010.35095
[16] Dehghan, M., Finite difference procedures for solving a problem arising in modeling and design of certain optoelectronic devices, Math. comput. simul., 71, 16-30, (2006) · Zbl 1089.65085
[17] Dehghan, M.; Shamsi, M., Numerical solution of two-dimensional parabolic equation subject to non-standard boundary specifications using the pseudospectral Legendre method, Numer. methods partial differential equations, 22, 1255-1266, (2006) · Zbl 1108.65101
[18] Dehghan, M.; Taleei, A., A compact split-step finite difference method for solving the nonlinear Schrödinger equations with constant and variable coefficients, Comput. phys. commun., 181, 43-51, (2010) · Zbl 1206.65207
[19] Dehghan, M.; Taleei, A., Numerical solution of nonlinear Schrödinger equation by using time-space pseudospectral method, Numer. methods partial differential equations, 26, 979-990, (2010) · Zbl 1195.65137
[20] Dehghan, M.; Mirzaei, D., Numerical solution to the unsteady two-dimensional Schrödinger equation using meshless local boundary integral equation method, Int. J. numer. meth. engng., 76, 501-520, (2008) · Zbl 1195.81007
[21] Giraldo, F.X.; Perot, J.B.; Fischer, P.F., A spectral element semi-Lagrangian (SESL) method for the spherical shallow water equations, J. comput. phys., 190, 623-650, (2003) · Zbl 1076.76058
[22] Gottlieb, D., The stability of pseudospectral Chebyshev methods, Math. comput., 36, 107-118, (1981) · Zbl 0469.65076
[23] Heinrichs, W., Strong convergence estimates for pseudospectral methods, Appl. math., 37, 401-417, (1992) · Zbl 0767.65064
[24] Ismail, M.S., Numerical solution of coupled nonlinear Schrödinger equation by Galerkin method, Math. comput. simul., 78, 532-547, (2008) · Zbl 1145.65075
[25] Ismail, M.S.; Taha, T.R., A linearly implicit conservative scheme for the coupled nonlinear Schrödinger equation, Math. comput. simul., 74, 302-311, (2007) · Zbl 1112.65079
[26] Ismail, M.S.; Taha, T.R., Numerical simulation of coupled nonlinear Schrödinger equation, Math. comput. simul., 56, 547-562, (2001) · Zbl 0972.78022
[27] Ismail, M.S., A fourth order explicit scheme for the coupled nonlinear Schrödinger equation, Appl. math. comput., 196, 273-284, (2008) · Zbl 1133.65063
[28] Ixaru, L.Gr.; De Meyer, H.; Vanden Berghe, G., CP methods for the Schrödinger equation revisited, J. comput. appl. math., 88, 289-314, (1998) · Zbl 0909.65045
[29] Kang, J.U.; Stegeman, G.I.; Aitchison, J.S.; Akhmediev, N.N., Observation of Manakov spatial solitons in algaas planar waveguides, Phys. rev. lett., 76, 3699-3702, (1996)
[30] Leble, S.B.; Reichel, B., Mode interaction in few-mode optical fibers with Kerr effect, J. mod. opt., 55, 1-11, (2008) · Zbl 1150.78004
[31] Leble, S.B.; Reichel, B., Coupled nonlinear Schrödinger equations in optical fibers theory: from general aspects to solitonic ones, Eur. phys. J. special topics, 173, 5-55, (2009)
[32] Manakov, S.V., On the theory of two-dimensional stationary self-focusing of electromagnetic waves, Sov. phys. JETP, 38, 248-253, (1974)
[33] Mansell, G.; Merryfield, W.; Shizgal, B.; Weinert, U., A comparison of differential quadrature methods for the solution of partial differential equations, Comput. methods appl. mech. engrg., 104, 295-316, (1993) · Zbl 0781.65088
[34] Mollenauer, L.F.; Gordon, J.P., Solitons in optical fibers fundamentals and applications, (2006), Academic Press
[35] Newell, A.C., Solitons in mathematics and physics, (1985), SIAM Philadelphia · Zbl 0565.35003
[36] Olmos, D.; Shizgal, B.D., A pseudospectral method of solution of fisherʼs equation, J. comput. appl. math., 193, 219-242, (2006) · Zbl 1092.65088
[37] Pfeiffer, H.P.; Kidder, L.E.; Scheel, M.A.; Teukolsky, S.A., A multidomain spectral method for solving elliptic equations, Comput. phys. commun., 152, 253-273, (2003) · Zbl 1196.65179
[38] Porsezian, K.; Kalithasan, B., Cnoidal and solitary wave solutions of the coupled higher order nonlinear Schrödinger equations in nonlinear optics, Chaos solitons fractals, 31, 188-196, (2007) · Zbl 1138.35409
[39] Radhakrishnan, R.; Lakshmanan, M.; Hietarinta, J., Inelastic collision and switching of coupled bright solitons in optical fibers, Phys. rev. E, 56, 2213-2216, (1997)
[40] Reichel, B.; Leble, S., On convergence and stability of a numerical scheme of coupled nonlinear Schrödinger equations, Comput. math. appl., 55, 745-759, (2008) · Zbl 1142.65074
[41] Solomonoff, A.; Turkel, E., Global properties of pseudospectral methods, J. comput. phys., 81, 234-276, (1989) · Zbl 0668.65091
[42] Seenuvasakumaran, P.; Mahalingam, A.; Porsezian, K., Dark solitons in N-coupled higher order nonlinear Schrödinger equations, Commun. nonlinear sci. numer. simul., 13, 1318-1328, (2008) · Zbl 1221.35401
[43] Smadi, M.; Bahloul, D., A compact split step pade scheme for higher-order nonlinear Schrödinger equation (HNLS) with power law nonlinearity and fourth order dispersion, Comput. phys. commun., 182, 366-371, (2011) · Zbl 1217.65177
[44] Sonnier, W.J.; Christov, C.I., Strong coupling of Schrödinger equations: conservative scheme approach, Math. comput. simul., 69, 514-525, (2005) · Zbl 1119.65396
[45] Sun, J.Q.; Gu, X.Y.; Ma, Z.Q., Numerical study of the soliton waves of the coupled nonlinear Schrödinger system, Physica D, 196, 311-328, (2004) · Zbl 1056.65083
[46] Sun, J.Q.; Qin, M.Z., Multisymplectic methods for the coupled 1D nonlinear Schrödinger system, Comput. phys. commun., 155, 221-235, (2003) · Zbl 1196.65195
[47] Sweilam, N.H.; Al-Bar, R.F., Variational iteration method for coupled nonlinear Schrödinger equations, Comput. math. appl., 54, 993-999, (2007) · Zbl 1141.65387
[48] Taha, T.R.; Xu, X., Parallel split-step Fourier methods for the coupled nonlinear Schrödinger type equations, J. supercomputing., 32, 5-23, (2005)
[49] Tsang, S.C.; Chow, K.W., The evolution of periodic waves of the coupled nonlinear Schrödinger equations, Math. comput. simul., 66, 551-564, (2004) · Zbl 1050.65078
[50] Tsuchida, T.; Ujino, H.; Wadati, M., Integrable semi-discretization of the coupled nonlinear Schrödinger equations, J. phys. A: math. gen., 32, 2239-2262, (1999) · Zbl 0941.35112
[51] Uthayakumar, A.; Han, Y.G.; Lee, S.B., Soliton solutions of coupled in homogeneous nonlinear Schrödinger equation in plasma, Chaos solitons fractals, 29, 916-919, (2006) · Zbl 1142.35608
[52] Wadati, M.; Izuka, T.; Hisakado, M., A coupled nonlinear Schrödinger equation and optical solitons, J. phys. soc. Japan, 61, 2241-2245, (1992)
[53] Wang, H.Q., Numerical studies on the split-step finite difference method for nonlinear Schrödinger equations, Appl. math. comput., 170, 17-35, (2005) · Zbl 1082.65570
[54] Wang, T.; Nie, T.; Zhang, L., Analysis of a symplectic difference scheme for a coupled nonlinear Schrödinger system, J. comput. appl. math., 231, 745-759, (2009) · Zbl 1172.65049
[55] Welfert, B.D., Generation of pseudospectral differentiation matrices I, SIAM J. numer. anal., 34, 1640-1657, (1997) · Zbl 0889.65013
[56] Wazwaz, A.M., Partial differential equations and solitary waves theory, (2009), HEP and Springer Peking and Berlin · Zbl 1175.35001
[57] Xiang, X., The large time error estimation of Chebyshev pseudospectral approximation for a class of semilinear parabolic equations, Appl. math. comput., 15, 720-728, (2006) · Zbl 1096.65093
[58] Xu, L., Variational principles for coupled nonlinear Schrödinger equations, Phys. lett. A., 359, 627-629, (2006) · Zbl 1236.35175
[59] Xu, Y.; Shu, C., Local discontinuous Galerkin method for coupled nonlinear Schrödinger equations, J. comput. phys., 205, 72-97, (2005) · Zbl 1072.65130
[60] Yang, H.H.; Seymour, B.R.; Shizgal, B.D., Chebyshev pseudospectral multidomain technique for viscous flow calculation, Comput. methods appl. mech. engrg., 118, 47-61, (1994) · Zbl 0848.76071
[61] Yang, H.H.; Seymour, B.R.; Shizgal, B.D., A Chebyshev pseudospectral multidomain method for steady flow past a cylinder, up to \(\mathit{Re} = 150\), Comput. fluids, 23, 829-851, (1994) · Zbl 0817.76064
[62] Yang, J., Multisoliton perturbation theory for the Manakov equations and its applications to nonlinear optics, Phys. rev. E, 59, 2393-2405, (1999)
[63] Zakharov, V.E., Stability of periodic waves of finite amplitude on the surface of a deep fluid, J. appl. mech. techn. phys., 9, 86-94, (1968)
[64] Mohebbi, A.; Dehghan, M., The use of compact boundary value method for the solution of two-dimensional Schrödinger equation, J. comput. appl. math., 225, 124-134, (2009) · Zbl 1159.65081
[65] Dehghan, M.; Shokri, A., A numerical method for two-dimensional Schrödinger equation using collocation and radial basis functions, Comput. math. appl., 54, 136-146, (2007) · Zbl 1126.65092
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.